Unfortunately, there haven't been any long-term research studies conducted. However, mixing two or more psycotraic drugs such as Adderall and Prozac, for example, can cause changes in the brain over time.
Where did you hear that? Do you have any concrete evidence? I would love to know, as I am currently taking those two!
Well, I know it causes brain damage. I've lived it. I am almost off the meds. now. But, I can't do what I use to do. I was in law school in my 20's. I couldn't do it now. I lose my train of thought easily. My memory is horrible. I'm hoping that Neurotherapy will help. The brain can repair itself. But, in my case, I'll see what happens. I read that Adderall is more potent than any speed you could get on the street. It's addictive and what are the commercials..."here's your brain on drugs." Some doctors need to take some of their own medication. And stop giving it to people and not disclosing all this to them.
Severe? I believe that severe side effects (meaning death or serious injury) are unlikely when this medication is used as prescribed. We have all seen the huge settlements in the cases of "severe" side effects being found commonly in patients from other medications. These ADD/ADHD medications have been used long enough that "severe" side effects in the general population of patients using this medication as prescribed would have been noted and probably some lawyers contacted. However, with most psychiatric medications, there can be "some rare, but serious side effects." Remember the key is to use it as prescribed with the suppervision of a doctor. Does it cause brain damage? It depends on what your definition of brain damage is. If you consider all brain restructuring as damage, then the obvious answer is "yes." Or you might consider brain damage as irreversible changes. However, if you are taking a medication as prescribed by your doctor and working with your doctor to make adjustments to the dosing, possibly even the kind of drug, and not mixing medications or drugs without the knowledge of your doctor, then you are most likely not facing irreversible changes. People can restructure their brain throughout their lives. Daily choices, hormones, stress, fatigue, diet, regular exercise, etc. can all alter our brain structure. I like to think of brain damage as irreversible changes. I like to think of negative, unwanted changes as those, which inhibit my regular everyday functioning. An example of negative changes could be those from extreme stress, fear, fatigue, and a dramatic threatening event, which result in PTSD. In this case, the stress hormones and the trauma of that event have altered the brain to be more sensitive to perceived dangers (whether they are real/reasonable or not.) A person suffering from PTSD has had a real brain structure change, but through treatment, both medically and psychologically, they can begin to restructure their brain to behave in a more "normal" function. (It would be "normal" for a person in a true day-to-day fight for survival to function in this way, so I am not suggesting that they are not normal, I just mean "normal" for a person in a safe environment. The problem comes when that person suddenly finds themselves in a much safer, peaceful environment and then can't turn off the survival instinct, because that survival part of their brain has taken over.) I like to think of brain changes, which result in better functioning in my everyday life as mental sculpting (think working out and sculpting your body to function the way you would like it to.) These medications can change your brain. Whether it is positive or negative depends on your dose, whether this is the appropriate medication for you, and how you choose to live. If you just take the medication without working on your own behaviors, choices, attitudes, physical health, and daily coping skills, your experience will not be as positive as it can be. If this medication or your dose is not appropriate for you, you will more than likely have a negative experience, and possibly even, negative brain effects. As for the heart, any medication or activity that taxes the heart can have negative side effects. Misusing/Abusing this medication can result in serious side effects of the heart. People with congenital heart defects, high blood pressure, Heart disease, etc. are encouraged not to take this or other similar medications for obvious reasons. If you don't think that you are strong enough or healthy enough to be taking this medication, then talk to your doctor. Your doctor and you are the only ones, who can determine, if this medication will help or hurt you. Read the drug information sheet, which comes with your medication. Ask your doctor about all side effects and what you should do, should you begin to experience them. Meet regularly with your doctor (meaning weekly), when first trying this medication or similar medications. Keep a journal about how you feel and how you function, so that you will have some good hard data to look over with your doctor. Rarely does the first medication or first dose work for a patient. Expect to take the time to get everything balanced just right. Most importantly, do not abuse this or similar medications, meaning, do not take it other than prescribed. Do not take this medication with other medications not prescribed by your doctor. Do not take this medication and enjoy alcohol without first talking to your doctor about it. DO NOT every use street drugs, period. Especially, DO NOT use street drugs and this medication together.What happens if I overdose? (Even though this is a warning for Vyvanse users, it can still apply. Adderall and Vyvanse are very similar medications.)Seek emergency medical attention if you think you have used too much of this medicine. An overdose of Vyvanse can be fatal.
Symptoms of a Vyvanse overdose include restlessness, tremor, muscle twitches, rapid breathing, confusion, hallucinations, panic, aggressiveness, unexplained muscle pain or tenderness, muscle weakness, fever or flu symptoms, and dark colored urine. These symptoms may be followed by depression and tiredness. Other overdose symptoms include nausea, vomiting, diarrhea, stomach pain, uneven heartbeats, feeling light-headed, fainting, seizure (convulsions), or coma.
Chronic illnesses can damage and stunt the normal peocesses that take place in the body in many ways. every thing from muscular atrophy to nerve damage.
yes methadone does damage your bone marrow
Causes of a high white blood cell count include: Infection - Severe physical or emotional stress - Use of certain medications, such as corticosteroids, antibiotics or anti-seizure drugs - Chronic bone marrow diseases such as a myeloproliferative disorder ( The chronic myeloproliferative disorders are polycythemia vera (PV), myelofibrosis (MF), essential thrombocythemia (ET), chronic myelogenous leukemia (CML) ) - Acute or chronic leukemia - Tissue damage, such as from burns.
The pain associated with cancer; persistent and degenerative conditions; and neuropathy, or nerve damage, is included in the chronic category.
Moyra Williams has written: 'Practical Horse Psychology' 'Brain damage and the mind' -- subject(s): Brain damage, Chronic Brain Damage, Pathological Psychology, Psychopathology 'Brain damage, behaviour, and the mind' -- subject(s): Brain damage, Chronic Brain Damage, Cognition disorders, Mental Disorders, Pathological Psychology, Psychomotor disorders, Speech disorders
Prolonged exposure to loud noises such as in a work environment and chronic ear infections will damage your hearing noticeably.
Facial injury, nerve damage, misuse of medications.
Chronic because with out treatment you would die. with treatment it would still leave you with permanent damage with acute side effects. lol
Yes any long term pain medication can cause liver damage.
No, it has acetaminophen. Do not take this along with other acetaminophen medications as it can cause liver damage.
There are any number of things that can cause vertigo: medications, alcohol, inner ear damage or damage to the pons (part of the brain stem).
Temporary, hyperglycemia, chronic, diabetes or possibly kidney damage.